Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 4, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Feb 14, 2010, 3:53 PM CST for 33 counties in Texas. It took effect at Feb 14, 2010, 4:00 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2010, 3:53 PM CST (21:53 UTC)
- In effect from
- Feb 14, 2010, 4:00 PM CST
- Expired
- Feb 15, 2010, 12:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
682 WWUS74 KEWX 142153 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 353 PM CST SUN FEB 14 2010 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... .A STRONG COLD FRONT WILL PUSH THROUGH SOUTH CENTRAL TEXAS THIS EVENING. WINDY CONDITIONS WILL PREVAIL BEHIND THE FRONT UNTIL MIDNIGHT WITH WIND SPEEDS TRENDING DOWN THEREAFTER. TXZ171>173-183>194-202>209-217>225-228-150600- /O.NEW.KEWX.WI.Y.0004.100214T2200Z-100215T0600Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 353 PM CST SUN FEB 14 2010 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. NORTH WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO BETWEEN 35 AND 40 MPH ARE EXPECTED THIS EVENING BEHIND A STRONG COLD FRONT. WINDS WILL DECREASE AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. && $$
1 follow-up statement
047 WWUS74 KEWX 150604 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1204 AM CST MON FEB 15 2010 ...WIND ADVISORY FOR SOUTH CENTRAL TEXAS HAS EXPIRED... .AS A COLD RIDGE OF HIGH PRESSURE BUILDS ACROSS SOUTH CENTRAL TEXAS TONIGHT...WINDS WILL CONTINUE TO DIMINISH. NORTH WINDS AT 15 TO 25 MPH WILL DIMINISH FROM LATE TONIGHT THROUGH THE EARLY MORNING HOURS MONDAY. TXZ171>173-183>194-202>209-217>225-228-150715- /O.EXP.KEWX.WI.Y.0004.000000T0000Z-100215T0600Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 1204 AM CST MON FEB 15 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. AS A COLD RIDGE OF HIGH PRESSURE BUILDS ACROSS SOUTH CENTRAL TEXAS TONIGHT...WINDS WILL CONTINUE TO DIMINISH. NORTH WINDS AT 15 TO 25 MPH WILL DIMINISH FROM LATE TONIGHT THROUGH THE EARLY MORNING HOURS MONDAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Feb 14, 11:48 AM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Feb 14, 11:48 AM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1148 AM CST SUN FEB 14 2010 .DISCUSSION... SEE AVIATION FOR 18Z TAF DISCUSSION. && .AVIATION... STRONG COLD FRONT SET TO ARRIVE NEAR AUS BY 22Z AND SAT/SSF/DRT BY 23Z. AHEAD OF THE FRONT...SOME SPOTTY IFR/MVFR CIGS REMAIN AND WILL DISSIPATE ACROSS THE AREA BY 20Z. AFTERNOON MIXING OF WINDS SHOULD MAKE FROPA WIND CHANGES MORE SUBTLE WITH NORTHERLY WINDS PICKING UP 1-3 HOURS PRIOR TO THE MAIN FRONTAL PUSH. A FEW BRIEF SHOWERS COULD DEVELOP ALONG THE FRONT WHEN IT ARRIVES INTO THE SAT/SSF AREA...BUT IMPACTS ARE EXPECTED TO BE MINOR. POST-FRONTAL CIGS MAINLY FROM 1500 TO 3000 FT ARE EXPECTED TO AFFECT THE I-35 TERMINALS BEFORE BREAKING UP BY AROUND MIDNIGHT. STRONG WINDS GUSTING TO AROUND 30 KTS SHOULD DIMINISH AFTER 06Z WITH A FEW GUSTS TO 20 KTS POSSIBLE AGAIN AT AUS/SAT BY 14Z MON. && PREV DISCUSSION... /ISSUED 352 AM CST SUN FEB 14 2010/ DISCUSSION... THIS MORNING PATCHY FOG AND STRATUS WAS DEVELOPING ACROSS SOUTH CENTRAL TEXAS...MAINLY EAST OF HIGHWAY 83. THERE WILL BE POCKETS OF DENSE FOG IN THE RURAL/OUTLYING AREAS...BUT DO NOT ANTICIPATE THE DENSE FOG TO BE WIDESPREAD ENOUGH TO WARRANT AN ADVISORY. THE FOG WILL LIFT/MIX OUT BY 18Z. A COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS LATER TODAY. AT 09Z THE FRONT WAS STILL NORTH OF THE RED RIVER. WITH THE LATER ARRIVAL OF THE FRONT...WILL USE THE WARMER NAM MOS GUIDANCE FOR TODAYS HIGH TEMP FCST. THERE WILL BE A SLIGHT CHANCE OF SHOWERS ALONG AND BEHIND THE FRONT LATE THIS AFTERNOON INTO THIS EVENING SOUTH OF A LINE FROM LEXINGTON TO SAN ANTONIO TO EAGLE PASS. TONIGHT WILL BE BREEZY AND COLD WITH GOOD CAA OCCURRING IN THE WAKE OF THE FROPA. LOW TEMPS MONDAY MORNING WILL BE BELOW FREEZING ACROSS THE HILL COUNTRY AND EDWARDS PLATEAU. MONDAY WILL BE MOSTLY SUNNY...BREEZY AND COOL. ONCE AGAIN PREFER THE COOLER NAM MOS GUIDANCE FOR HIGH TEMPS ON MONDAY. THE GFS CANNOT RESOLVE THE SHALLOW COLD INTRUSIONS THAT OCCUR ACROSS SOUTH CENTRAL TEXAS. A DRY NORTHWEST FLOW ALOFT WILL PREVAIL TUESDAY AND WEDNESDAY WHICH WILL RESULT IN COLD NIGHTS AND MILD AFTERNOONS. TEMPS WILL CONTINUE TO BE 3 TO 5 DEGREES BELOW SEASONAL NORMALS. CLOUDS WILL BE ON THE INCREASE ON THURSDAY. THE COMBINATION OF LOW LEVEL MOISTURE FROM THE GULF AND PACIFIC MOISTURE ALOFT WILL RESULT IN A SLIGHT CHANCE OF LIGHT SHOWERS ON THURSDAY. SHOWERS WILL BE ON THE INCREASE FRIDAY AS A WEAK DISTURBANCE IN THE SOUTHERN BRANCH OF THE JET STREAM TRAVERSES SOUTH TEXAS. THE GFS AND ECMWF ARE IN DISAGREEMENT FOR SATURDAY IN REGARDS TO THE STRENGTH OF A COLD FRONT. THE GFS BRINGS A WEAK FRONT ACROSS SOUTH CENTRAL TEXAS ON SATURDAY WHILE THE ECMWF IS MUCH STRONGER WITH THE FROPA. GIVEN THE ECMWFS GOOD PERFORMANCE THIS WINTER...WILL GO WITH THE COLDER ECMWF SOLUTION FOR SATURDAY AND SUNDAY. THUS FCST TEMPS WILL BE 5 TO 10 DEGREES BELOW THE GFSX MOS GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 34 52 32 57 / - 10 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 66 29 52 26 57 / - 10 0 0 0 NEW BRAUNFELS MUNI AIRPORT 66 32 55 30 59 / - 20 0 0 0 BURNET MUNI AIRPORT 60 28 51 26 56 / - - 0 0 0 DEL RIO INTL AIRPORT 69 36 54 34 62 / - - 0 0 0 GEORGETOWN MUNI AIRPORT 61 30 51 28 55 / - - 0 0 0 HONDO MUNI AIRPORT 68 31 56 29 61 / - 10 0 0 0 SAN MARCOS MUNI AIRPORT 66 31 54 29 58 / - 10 0 0 0 LA GRANGE - FAYETTE REGIONAL 65 32 53 30 56 / 20 20 0 0 0 SAN ANTONIO INTL AIRPORT 67 33 55 31 60 / - 20 0 0 0 STINSON MUNI AIRPORT 68 33 56 31 60 / - 20 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/18
Hazardous weather outlook, Feb 14, 8:19 AM CST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 819 AM CST SUN FEB 14 2010 TXZ171>173-183>194-202>209-217>225-228-151200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 819 AM CST SUN FEB 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... LATE IN THE AFTERNOON THROUGH THIS EVENING...STRONG NORTH WINDS BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS ARE EXPECTED BEHIND A STRONG COLD FRONT. A WIND ADVISORY MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.